News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: white stringy mucus attached to stool


 supercat - Fri Jan 04, 2008 1:31 am

Hi

I'm 35 yo and live in a tropical third world country and for the last few months, I've often noticed white mucus attached to my stool. The mucus looks a bit stringy and long - often wrapped around the stool. My stool is of normal color and I defecate every 2-3 days - no constipation or pain anywhere. I have no other health problems and I'm not taking any type of medication. I take worm tablets (Zentac) every few months, the last one was taken in August07. Should I take more worm tablets? If I was to get pregnant, what effect would this have on my baby?

thanks for your help!
 Debbie Miller, RN - Mon Feb 11, 2008 7:45 pm

User avatar Hello,
Some mucus with stools is normal but if it is visible like you say, it may be symptomatic of a problem but I can't say it has anything to do with worms. Only a stool examination could determine that. There are several conditions that might have the symptom of mucus in the stool. Irritable bowel syndrome (IBS), ulcerative colitis, and sometimes in Crohn's disease. There could also be a bacterial infection, anal fissure, or a bowel obstruction. Often these other disorders would also have blood associated and possibly other symptoms besides mucus.

Mucus can also be present with diarrhea or constipation or dietary intolerances.

I would not expect any concern with pregnancy unless it is a bacterial infection, parasite or something else that requires antimicrobial therapy because untreated infections can be a problem in pregnancy. But if it is more mechanical or the result of one of these other bowel conditions, it probably would not have an adverse affect in pregnancy.

I think you will need to see a doctor for an accurate diagnosis. Don't just take more worm tablets without knowing this is the problem.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here